Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 25, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 4, 2019, 6:14 PM EDT for Brevard County, Indian River County, Florida. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2019, 6:14 PM EDT (22:14 UTC)
- Expired
- May 4, 2019, 6:50 PM EDT
- In force
- 36 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:40 PM EDT | TSTM WND GST 39 | 3 Ene Barefoot Bay, FL | WXFLOW SITE XMBI MEASURED A WIND GUST OF 39 MPH/34 KT FROM THE WNW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS52 KMLB 042214
SVRMLB
FLC009-061-042300-
/O.NEW.KMLB.SV.W.0025.190504T2214Z-190504T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
614 PM EDT Sat May 4 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern Indian River County in east central Florida...
Southeastern Brevard County in Florida...
* Until 700 PM EDT.
* At 614 PM EDT, a severe thunderstorm was located 7 miles south of
Palm Bay, moving east at 25 mph. Another severe thunderstorm was
located over Malabar, moving east at 25 mph. These storms will
cross Interstate 95 between Malabar Road and the Brevard-Indian
River County line.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Sebastian, Malabar, Roseland and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Melbourne.
&&
LAT...LON 2779 8039 2779 8075 2792 8075 2800 8063
2805 8053
TIME...MOT...LOC 2214Z 263DEG 20KT 2788 8066
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
812
WWUS52 KMLB 042234
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
634 PM EDT Sat May 4 2019
FLC009-061-042300-
/O.CON.KMLB.SV.W.0025.000000T0000Z-190504T2300Z/
Indian River FL-Brevard FL-
634 PM EDT Sat May 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN INDIAN RIVER AND SOUTHEASTERN BREVARD COUNTIES...
At 631 PM EDT, a severe thunderstorm was located over Barefoot Bay,
moving east at 25 mph. This storm is impacting Interstate 95 between
mile marker 160 and 173.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Palm Bay, Sebastian, Malabar, Roseland and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.
&&
LAT...LON 2779 8039 2779 8071 2796 8065 2804 8053
TIME...MOT...LOC 2231Z 266DEG 21KT 2790 8055
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez793
WWUS52 KMLB 042250
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
650 PM EDT Sat May 4 2019
FLC009-061-042259-
/O.CAN.KMLB.SV.W.0025.000000T0000Z-190504T2300Z/
Indian River FL-Brevard FL-
650 PM EDT Sat May 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIAN RIVER AND
SOUTHEASTERN BREVARD COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.
LAT...LON 2779 8039 2779 8071 2796 8065 2804 8053
TIME...MOT...LOC 2247Z 263DEG 20KT 2793 8030
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:48 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 4, 3:48 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 348 PM EDT Sat May 4 2019 .DISCUSSION... Tonight-Sun...Showers and thunderstorms that developed this afternoon across east central FL, will linger past 8 pm mainly east of Orange and Osceola counties as these move toward the Atlantic waters. An area of high pressure over the Atlantic will stretch towards south FL tonight and Sun. In the meantime, a low pressure over southeast U.S. will lift to the northeast. As showers either dissipate or move away from land tonight, skies will remain partly to mostly cloudy with temps dropping to around 70 degrees with winds returning to a north to northeast flow. As the aforementioned low moves away, a cold front will approach northern FL and stay there through Sunday. PWAT values will remain over an inch and a half with CAPE values increasing to around 2000 J/kg in the afternoon. So another stormy afternoon is expected for east central FL. Showers will get going across west central FL and move towards Lake and Orange counties in the first half of the afternoon. These will continue to strength and increase in coverage as the general flow moves them towards the east coast and linger through early evening. Gusty winds, frequent lightning strikes and accumulations of rainfall of half an inch and higher will be possible with the strongest thunderstorms. Before clouds tap temps in the afternoon, these will rise to near 90 across the interior and to the upper 80s for the coastal areas. Sunday Night-Tuesday...A low amplitude pattern will prevail for the first half of next week, featuring a weak trough centered over the Ohio Valley lifting out to the ENE and being replaced by a flat ridge. At the surface, as associated weak cool front will weaken to a diffuse trough as it sags southward from North FL Sunday to East Central FL Monday before washing out across South FL Tuesday. Monday looks to continue the spate of convectively active days for early May, as mid level heights will be at their lowest while mean PWAT values remain high. Higher chances for diurnal convection sag into the southern half of the East Central Florida Monday, and then south of the area by Tuesday as the flow north the surface trough collapses and mid levels dry out some as height slowly rise. Offshore flow will suppress East Central seabreeze development keep conditions muggy and warm-hot areawide through Monday. Slightly lower dew points and weaker flow Tuesday will spell lower coverage of diurnal showers and storms, especially near the coast with the ECSB pushing well inland, leading to (relatively) cooler coastal temps. Wednesday-Friday...Flat ridging aloft will take hold from mid to late week as the Atlantic surface ridge rebuilds well to the NE of FL. East winds Wed will gradually veer to SE Thu and south Fri leading to increasing hear/humidity once again. Onshore flow regime will support a slightly higher chance for diurnal showers/storms inland (30-40) vs the coast (20-30). Max temps will average M80s along the coast and U80s to near 90F over the interior. && .AVIATION... SHRA/TSRA this afternoon and early evening will cause strong gusty winds of 30 to 40 kts and up to 50 kts as storms develop and move east towards the coast. Some of these might linger across the coastal terminals through early evening. Visibilities will also be reduced to below a mile in heavy downpours. For tonight, a light SW wind flow should return through Sun morning. SHRA/TSRA will once again develop Sun afternoon, affecting first the inland terminals (from KLEE , KISM and KMCO) and move east. && .MARINE... Tonight-Sun...A south-southwest wind flow will return to the waters this evening as land temperatures cool down and the sea breeze dissipates. Lingering storms through the evening will cause localized gusty winds and higher seas. High pressure to the east will return winds from the southwest on Sunday. Another round of storms will reach the Atlantic waters in the afternoon as these move onshore. Sunday-Wednesday...Strong SW/offshore flow will continue on Sunday, while weakening a bit on Monday. Tuesday will be a transitional day featuring light winds, which will become onshore from mid-late next week. Sunday will be another day of concern for strong offshore moving TS, with the higher threat shifting south of the Cape-SIPF1 Monday. Seas around 2FT near shore and 3FT well offshore, with 4FT possible at times out toward 50-60NM. && .PRELIMINARY POINT TEMPS/POPS... DAB 70 88 68 89 / 30 60 20 30 MCO 71 90 70 92 / 30 60 20 40 MLB 71 90 70 89 / 30 70 30 40 VRB 72 89 71 89 / 30 70 40 30 LEE 72 88 72 91 / 20 60 10 40 SFB 72 90 70 93 / 30 60 20 30 ORL 73 89 72 92 / 30 60 20 40 FPR 71 89 71 90 / 30 70 40 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Negron/Johnson/Combs/Rodriguez/Kelly
Hazardous weather outlook, May 4, 8:53 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 853 AM EDT Sat May 4 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 853 AM EDT Sat May 4 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and storms will develop across the area into the afternoon, pushing eastward up to 20 to 25 mph toward the east coast and offshore. A few stronger storms may form, especially toward the I-95 corridor, producing dangerous lightning strikes, strong wind gusts up to 40 to 50 mph, small hail and locally heavy rainfall around 1 to 2 inches. .RIP CURRENT IMPACT... A moderate risk of rip currents will exist along the beaches of east central Florida today. Greatest threat for rip currents will be from the late morning through the afternoon hours due to tidal effects. Always swim near a lifeguard and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorms that develop across the area into the afternoon will have the potential to produce wind gusts around or in excess of 34 knots as they move eastward around 20 to 25 knots across inland lakes and offshore through late day. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Isolated to scattered afternoon lightning storms can be expected from late weekend into next week. Storms tomorrow into early next week will be able to push offshore the coast and into the Atlantic waters, with a few stronger storms possible. Dangerous lightning strikes, gusty winds and locally heavy rainfall will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Weitlich/Johnson
In the hours before
Local storm report, May 4, 5:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
548 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 4 S COCOA BEACH 28.28N 80.61W
05/04/2019 M59 MPH Brevard FL MESONET
MESONET SITE MEASURED A WIND GUST OF 59 MPH/51 KT FROM
THE NW.
&&
JCLocal storm report, May 4, 5:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
550 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND GST 2 S COCOA BEACH 28.30N 80.61W
05/04/2019 M52 MPH Brevard FL MESONET
MESONET SITE MEASURED A WIND GUST OF 52 MPH/45 KT FROM
THE WNW.
&&
JCLocal storm report, May 4, 5:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
553 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST 2 SW COCOA BEACH 28.31N 80.63W
05/04/2019 M51 MPH Brevard FL MESONET
WXFLOW SITE XCOA MEASURED A WIND GUST OF 51 MPH/45 KT
FROM THE WSW.
&&
JCLocal storm report, May 4, 5:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
556 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
05/04/2019 M44 MPH BREVARD FL ASOS
MEASURED WIND GUST OF 44 MPH/38 KT FROM THE WNW.
&&
JCLocal storm report, May 4, 5:59 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
559 PM EDT SAT MAY 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST PATRICK AIR FORCE BASE 28.24N 80.61W
05/04/2019 M51 MPH BREVARD FL AWOS
MEASURED WIND GUST OF 51 MPH/44 KT FROM THE WNW.
&&
JCSpecial weather statement, May 4, 6:00 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Melbourne FL
600 PM EDT Sat May 4 2019
FLZ047-042230-
Southern Brevard County FL-
600 PM EDT Sat May 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
630 PM EDT...
At 600 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palm Bay, moving east at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Indialantic and West Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2792 8045 2792 8069 2804 8068 2820 8055
2812 8054 2801 8048
TIME...MOT...LOC 2200Z 265DEG 22KT 2799 8061
RodriguezThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:29 PM EDT | Special Weather Statement | MLB | Lake | 31 min |
| May 4, 2:54 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 51 min |
| May 4, 2:58 PM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| May 4, 3:01 PM EDT | Special Marine Warning | MLB | 119 min | |
| May 4, 3:24 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 25 min |
| May 4, 3:45 PM EDT | Special Weather Statement | MLB | Seminole, Volusia | 45 min |
| May 4, 4:16 PM EDT | Special Marine Warning | MLB | 119 min | |
| May 4, 4:27 PM EDT | Special Weather Statement | MLB | Seminole | 33 min |
| May 4, 4:53 PM EDT | Special Weather Statement | MLB | Saint Lucie | 37 min |
| May 4, 5:14 PM EDT | Special Weather Statement | MLB | Brevard | 46 min |
| May 4, 5:32 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 26 min |
| May 4, 6:00 PM EDT | Special Weather Statement | MLB | Brevard | 30 min |
| May 4, 6:14 PM EDT | Special Marine Warning | MLB | 91 min | |
| May 4, 6:20 PM EDT | Special Weather Statement | MLB | Indian River, Martin, Saint Lucie | 40 min |
| May 4, 6:57 PM EDT | Special Weather Statement | MLB | Indian River | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.